Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Sep 16, 2021, 6:21 PM EDT for Clinch County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2021, 6:21 PM EDT (22:21 UTC)
- Expired
- Sep 16, 2021, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
County Clinch County, GA
The radar
The Moody AFB radar (KVAX), 6 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
920
WWUS82 KJAX 162221
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
621 PM EDT Thu Sep 16 2021
GAZ162-163-350-162245-
Clinch GA-Echols GA-Southern Ware GA-
621 PM EDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of central Echols and
central Clinch Counties through 645 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Du Pont, or 13 miles south of Homerville, moving
north at 10 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Du Pont, Needmore and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3080 8312 3081 8310 3083 8310 3083 8309
3085 8309 3085 8301 3086 8301 3087 8297
3107 8297 3093 8247 3065 8263 3078 8313
TIME...MOT...LOC 2221Z 202DEG 10KT 3085 8280
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NGUYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Sep 16, 5:08 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 16, 5:08 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 508 PM EDT Thu Sep 16 2021 ...HEAVY RAINFALL EXPECTED THIS AFTERNOON AND EVENING WITH LOCALLY HEAVY RAINFALL AMOUNTS EXPECTED... ...THREAT FOR LOCALLY HEAVY RAINFALL CONTINUES THROUGH SATURDAY... .NEAR TERM [Through Tonight]... Rich tropical moisture and unstable SW flow aloft have combined for a wet and stormy afternoon over much of the area, especially over the I-95 corridor from Jacksonville north to Brunswick and also over far inland SE GA locations from Waycross north and west where up to 3 to 4 inches of rain fell earlier today while portions of the Jacksonville area have received up to 2 to 3 inches near the north side of I-295. A low pressure ENE of the region is spinning slowly north with a trough extending WSW into the coastal waters while a warm front extends eastward from the leftover remnants of Nichols along the coast of LA into SE GA and connects to the trough over the waters. This set up along with the Atlantic seabreeze moving just past I-95, strong heating from breaks in cloud cover earlier today pushing temperatures into the mid to upper 80s across most of the area, convergent flow aloft, high moisture levels with PWATS between 2.0 to 2.4 inches and lobes of shortwave energy moving up the FL peninsula into GA ahead of a southern shortwave trough over the southern Appalachians will continue numerous to widespread showers and storms. A threat for common rainfall totals of 1 to 2 inches along and east of the St Johns river in NE FL and the Highway 301 corridor in SE GA through late this evening with locally heavier rainfall amounts possible. Tonight, numerous showers and isolated storms will continue along the coastal counties with some locally heavy rain amounts still possible before midnight before the activity finally drifts off the coast eastward into the coastal waters. Inland areas will see less coverage of showers and a few storms gradually winding down in coverage through the night, but abundant cloud cover will remain with light east to SE winds becoming near calm inland by the predawn hours. Some low stratus may develop west of Highway 301 before dawn, but cloud cover should prevent the development of fog. Lows will be seasonal in the lower 70s inland and the mid 70s at the coast. .SHORT TERM [Friday Through Saturday Night]... Tropical moisture associated with leftover circulation of Nicholas will stream eastward into the region during the period while a low to our NE near the outer Banks of NC Friday moves NNE off the Mid Atlantic coast Friday night and then exits NE into the north Atlantic waters on Saturday. Mid level shortwave energy will continue to move over the area in the SW flow aloft Friday and Saturday with inland progressing seabreeze boundaries from the Atlantic and Gulf coast colliding near Highway 301 leading to numerous to widespread showers and embedded scattered storms each day. Widespread rainfall amounts of 1 to 2 inches are expected during the period with locally heavier rainfall amounts possible as slow storm motions result from the weak flow pattern in place. Temperatures will be around normal with highs in the mid to upper 80s with lows in the low 70s inland and mid 70s at the coast. .LONG TERM [Sunday Through Thursday]... The wet and unsettled pattern will continue Sunday into next week. High pressure ridging will become established over the NE US behind a departing mid/upper level trough moving off the east coast. A weak coastal trough will form as surface high pressure develops to the north over the Mid Atlantic region. However, a moist tropical airmass will remain over the area with convergent south to SE flow aloft which will allow numerous to widespread showers with isolated to scattered storms to persist each afternoon into midweek before a cold front approaches from the NW later in the week. Temperatures will be near seasonal values during the period. && .AVIATION... [Through 18Z Friday] Heavy downpours and embedded thunderstorms will impact JAX and CRG through the late afternoon hours, with periods of IFR visibilities and brief wind gusts up to 25 knots expected during heavier downpours. Activity will likely spread across the SGJ and VQQ terminals after 20Z, where periods of MVFR to IFR visibilities and briefly gusty winds will be possible through around 00Z. Showers and thunderstorms should reach the SSI terminal after 21Z, where periods of MVFR to IFR visibilities and briefly gusty winds will be possible during heavier downpours. Confidence is lower for impacts to the GNV terminal through early this evening, but activity may expand westward towards the I-75 corridor late this afternoon, and we included a TEMPO group for briefly gusty winds and MVFR conditions at GNV through 00Z. Activity at GNV and SSI may linger through the early evening hours. Outside of thunderstorm activity, east to southeasterly winds will be sustained at 10-15 knots at the coastal terminals, while inland winds will be more variable and generally sustained in the 5-10 knot range. Sustained surface winds will then subside to around 5 knots or less once thunderstorm activity moves offshore by 03Z tonight. Periods of MVFR ceilings and isolated showers will then prevail overnight. && .MARINE... A weak pressure pattern is in place over the local waters and will continue through the upcoming weekend as abundant tropical moisture persists over our region, with waves of showers and thunderstorms each afternoon and evening. Meanwhile, weak low pressure developing east of the Gulf Stream waters off the Carolina coast will slowly organize as it moves northward on Friday and then northeastward off the New England coast this weekend. High pressure will then build to the north over New England as the low exits northeast the north Atlantic waters with a slight increase in onshore winds by early next week. Rip Currents: SE GA: Moderate risk today, low Risk on Friday NE FL: Moderate through Friday && .FIRE WEATHER... Weak surface and transport winds will create low dispersion values through Saturday with numerous to widespread showers and scattered storms each afternoon with locally heavy rainfall amounts possible. && .HYDROLOGY... The wet weather pattern will keep numerous to widespread showers and storms in store through the weekend with widespread rainfall totals of 1 to 3 inches with locally heavier rainfall totals possible. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 86 71 85 71 / 50 70 20 80 30 SSI 75 85 75 85 76 / 60 60 30 60 40 JAX 72 87 73 87 73 / 70 60 30 70 30 SGJ 74 87 73 86 73 / 70 50 30 70 30 GNV 71 88 70 87 71 / 50 70 30 80 20 OCF 72 87 73 88 73 / 60 80 30 80 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Sep 16, 3:47 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Thu Sep 16 2021
GAZ134>136-151-152-165-250-264-364-162015-
Pierce GA-Northeastern Charlton GA-Bacon GA-Appling GA-
Inland Camden GA-Western Charlton GA-Brantley GA-Wayne GA-
Northern Ware GA-
347 PM EDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of west central Camden,
Pierce, Brantley, eastern Ware, southeastern Bacon, southwestern
Wayne, southeastern Appling and northeastern Charlton Counties
through 415 PM EDT...
At 346 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bristol to near Nahunta to near Race Pond.
Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Blackshear, Nahunta, Patterson, Screven, Offerman, Hickox, Raybon,
Race Pond, Fort Mudge and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 3162 8207 3131 8178 3097 8191 3097 8226
3116 8225 3145 8238
TIME...MOT...LOC 1946Z 244DEG 13KT 3145 8224 3122 8203 3097 8211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NGUYENSpecial weather statement, Sep 16, 4:14 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Thu Sep 16 2021
GAZ134>136-151-152-162045-
Pierce GA-Bacon GA-Appling GA-Brantley GA-Wayne GA-
414 PM EDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of Pierce, north
central Brantley, eastern Bacon, southern Wayne and southeastern
Appling Counties through 445 PM EDT...
At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over
Offerman, or near Patterson, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Blackshear, Nahunta, Patterson, Screven, Offerman, Hickox, Bristol,
Raybon, Hortense and Broadhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 3113 8201 3136 8230 3168 8225 3147 8169
TIME...MOT...LOC 2014Z 201DEG 18KT 3141 8208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NGUYENSpecial weather statement, Sep 16, 4:55 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
455 PM EDT Thu Sep 16 2021
FLZ024-125-225-425-162130-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Duval FL-
455 PM EDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of southwestern Nassau
and northwestern Duval Counties through 530 PM EDT...
At 455 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cisco Gardens, or 8 miles southwest of Jacksonville International
Arpt, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Callahan, Jacksonville International Arpt, Ratliff, Cisco Gardens and
Nassau Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3031 8181 3042 8195 3060 8183 3042 8160
TIME...MOT...LOC 2055Z 221DEG 9KT 3041 8182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NGUYENSpecial weather statement, Sep 16, 5:28 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
528 PM EDT Thu Sep 16 2021
FLZ033-125-132-225-232-325-425-162200-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Coastal Duval FL-
Inland St. Johns FL-
528 PM EDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of northwestern St.
Johns, northeastern Clay and southeastern Duval Counties through 600
PM EDT...
At 528 PM EDT, Doppler radar was tracking a strong thunderstorm over
Doctors Inlet, or near Orange Park, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jacksonville, Orange Park, Green Cove Springs, Mandarin, Fruit Cove,
Fleming Island, Baymeadows, Ortega, Oakleaf Plantation and
Bellair-Meadowbrook Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2994 8170 3007 8188 3038 8182 3037 8163
3018 8150
TIME...MOT...LOC 2128Z 217DEG 11KT 3012 8176
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NGUYENSpecial weather statement, Sep 16, 5:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
555 PM EDT Thu Sep 16 2021
FLZ033-125-132-225-232-325-425-162230-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Coastal Duval FL-
Inland St. Johns FL-
555 PM EDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of northeastern Clay
and central Duval Counties through 630 PM EDT...
At 555 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ortega, or near Orange Park, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jacksonville, Orange Park, Mandarin, Arlington, Baymeadows, Ortega,
Craig Field, Fort Caroline, Bellair-Meadowbrook Terrace and Nas Jax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3009 8167 3015 8182 3048 8178 3038 8146
TIME...MOT...LOC 2155Z 202DEG 20KT 3024 8172
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NGUYENSpecial weather statement, Sep 16, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
621 PM EDT Thu Sep 16 2021
GAZ162-163-350-162245-
Clinch GA-Echols GA-Southern Ware GA-
621 PM EDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of central Echols and
central Clinch Counties through 645 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Du Pont, or 13 miles south of Homerville, moving
north at 10 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Du Pont, Needmore and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3080 8312 3081 8310 3083 8310 3083 8309
3085 8309 3085 8301 3086 8301 3087 8297
3107 8297 3093 8247 3065 8263 3078 8313
TIME...MOT...LOC 2221Z 202DEG 10KT 3085 8280
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NGUYENThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:02 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 28 min |
| Sep 16, 4:55 PM EDT | Special Weather Statement | JAX | Nassau | 35 min |
| Sep 16, 5:28 PM EDT | Special Weather Statement | JAX | Duval | 32 min |
| Sep 16, 5:55 PM EDT | Special Weather Statement | JAX | Duval | 35 min |
| Sep 16, 6:07 PM EDT | Flash Flood Warning | JAX | Clay, Duval, Saint Johns | 3 hr |
| Sep 16, 10:37 AM EDT | Areal Flood Warning | JAX | Coffee | 3 hr |
| Sep 16, 12:01 PM EDT | Special Weather Statement | JAX | Coffee | 29 min |
| Sep 16, 12:39 PM EDT | Special Weather Statement | JAX | Coffee, Jeff Davis | 51 min |
| Sep 16, 1:38 PM EDT | Special Weather Statement | JAX | Jeff Davis | 52 min |
| Sep 16, 2:34 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 26 min |
| Sep 16, 3:00 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Pierce | 30 min |
| Sep 16, 3:22 PM EDT | Special Weather Statement | JAX | Brantley, Pierce | 23 min |
| Sep 16, 3:47 PM EDT | Special Weather Statement | JAX | Brantley, Pierce | 28 min |
| Sep 16, 4:14 PM EDT | Special Weather Statement | JAX | Brantley, Pierce, Wayne | 31 min |
| Sep 16, 6:16 PM EDT | Areal Flood Warning | JAX | Brantley, Camden, Glynn, Wayne | 3 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.